Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 27, NWS Green Bay, WI

July 1, 2018Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2018, 3:24 PM CDT for Door County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2018, 3:24 PM CDT (20:24 UTC)
Expired
Jul 1, 2018, 4:30 PM CDT
In force
66 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Door County, WI

The radar

The Green Bay radar (KGRB), 97 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:04 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WUUS53 KGRB 012024
SVRGRB
WIC029-012130-
/O.NEW.KGRB.SV.W.0027.180701T2024Z-180701T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
324 PM CDT SUN JUL 1 2018

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Door County in northeastern Wisconsin...

* Until 430 PM CDT.

* At 323 PM CDT, a severe thunderstorm was located near Bay Shore
  Park, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
  Brussels, Baileys Harbor, Sister Bay, Peninsula Center and Fish
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.

LAT...LON 4518 8693 4517 8697 4514 8696 4467 8762
      4469 8779 4487 8764 4493 8745 4507 8736
      4512 8737 4515 8741 4524 8732 4522 8728
      4522 8721 4533 8711 4534 8708 4534 8704
      4526 8688
TIME...MOT...LOC 2023Z 221DEG 52KT 4473 8776 

HAIL...<.75IN
WIND...60MPH
 
$$

MPC
4 follow-up statements
581 
WWUS53 KGRB 012045
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
345 PM CDT SUN JUL 1 2018

WIC029-012130-
/O.CON.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
345 PM CDT SUN JUL 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR DOOR COUNTY...

At 345 PM CDT, a severe thunderstorm was located 9 miles northwest of
Sturgeon Bay, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Brussels, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.

LAT...LON 4518 8693 4517 8697 4514 8696 4467 8762
      4468 8762 4484 8766 4487 8764 4493 8745
      4507 8736 4512 8737 4515 8741 4524 8732
      4522 8728 4522 8721 4533 8711 4534 8706
      4534 8703 4526 8688
TIME...MOT...LOC 2045Z 222DEG 53KT 4495 8748 

HAIL...<.75IN
WIND...60MPH
 
$$

KLB
472 
WWUS53 KGRB 012055
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
355 PM CDT SUN JUL 1 2018

WIC029-012130-
/O.CON.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
355 PM CDT SUN JUL 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL DOOR COUNTY...

At 354 PM CDT, a severe thunderstorm was located near Egg Harbor, or
12 miles east of Marinette, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. People outside should move 
to a shelter, inside a strong building and away from windows.

&&

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.

LAT...LON 4518 8693 4517 8697 4514 8696 4488 8732
      4494 8744 4507 8736 4512 8737 4515 8741
      4524 8732 4522 8728 4522 8721 4533 8710
      4534 8703 4526 8688
TIME...MOT...LOC 2054Z 221DEG 52KT 4505 8735 

HAIL...<.75IN
WIND...60MPH
 
$$

KLB
645 
WWUS53 KGRB 012111
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
411 PM CDT SUN JUL 1 2018

WIC029-012130-
/O.CON.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
411 PM CDT SUN JUL 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN DOOR COUNTY...

At 410 PM CDT, a severe thunderstorm was located near Ephraim, or 25
miles east of Menominee, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ephraim, Egg Harbor, Newport State Park, Baileys Harbor, Sister Bay,
Peninsula Center, Fish Creek, Peninsula State Park, Ellison Bay and
Rowleys Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.

LAT...LON 4524 8690 4518 8693 4517 8697 4514 8696
      4501 8715 4507 8730 4515 8741 4524 8732
      4522 8728 4522 8721 4533 8710 4534 8703
      4526 8688
TIME...MOT...LOC 2110Z 221DEG 52KT 4523 8713 

HAIL...<.75IN
WIND...60MPH
 
$$

KLB
052 
WWUS53 KGRB 012124
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
424 PM CDT SUN JUL 1 2018

WIC029-012133-
/O.EXP.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
424 PM CDT SUN JUL 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY WILL
EXPIRE AT 430 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.

LAT...LON 4524 8690 4518 8693 4517 8697 4514 8696
      4501 8715 4507 8730 4515 8741 4524 8732
      4522 8728 4522 8721 4533 8710 4534 8703
      4526 8688
TIME...MOT...LOC 2123Z 221DEG 52KT 4536 8696 

$$

KLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:50 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 1, 2:50 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
250 PM CDT Sun Jul 1 2018

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 245 PM CDT Sun Jul 1 2018

Scattered thunderstorms ending this evening, otherwise very warm
and rather humid weather will continue through most of the week.
Turning cooler and less humid next weekend.

A seasonably strong band of westerlies will remain across the
northern CONUS and southern Canada during the period.
Deamplification is occurring now, but reamplification and
retrogression of the main features is expected during the early
to middle part of the week. That will allow the upper flow across
the forecast area to tilt northwesterly by next weekend.

Some relief from the heat and humidity is expected the next
couple days, though temperatures will stay above normal and dew
points will likely remain in the 60s across much of the area.
Another couple days of hot and humid weather will follow
(including for Independence Day) before readings drop to
seasonable levels for the end of the week and next weekend.
Precipitation amounts will depend on convection, and probably be
quite variable across the area.
&&

.SHORT TERM...Tonight and Monday
Issued at 245 PM CDT Sun Jul 1 2018

Scattered thunderstorms continued to develop across the area
early this afternoon. The initial storms that formed mid-day
developed quickly, and exhibited considerable low-level rotation.
More recently, storms have been slower to intensify and shown less
tendency to develop rotation. Low-level shear is strongest north
and west of Green Bay, while the highest CAPES are across the
southern part of the forecast area. Large scale forcing for ascent
may still increase some during the next couple hours, so a threat
for severe weather will persist in the east for at least a couple
more hours. Will wait just a bit longer to make sure the storms
currently developing near AUW do not intensify significantly
before dropping the watch across the west.

.LONG TERM...Monday Night Through Sunday
Issued at 245 PM CDT Sun Jul 1 2018

Return flow will spread across the area on Independence day, then
a cool front trailing southward from a cyclone tracking well to
the north across Canada will drop into the area on Thursday. Some
convection is likely during these periods, but upper heights are
very high and really don't drop until the new upper trough begins
to amplify over eastern North America late in the period. So
storms will probably be scattered.

Overall, the standard extended forecast initialization grids
based on a broad blend of guidance products seemed to adequately,
so few adjustments were necessary.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 605 AM CDT Sun Jul 1 2018

The main aviation concern late this afternoon will be
thunderstorms and gusty surface winds. some MVFR ceilings are
possible overnight, especially across the north/northwest part of
the area. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 1 AM CDT Monday for WIZ022-040-050.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Skowronski
AVIATION.......Skowronski
Hazardous weather outlook, Jul 1, 10:18 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1018 AM CDT Sun Jul 1 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1018 AM CDT Sun Jul 1 2018

...SEVERE THUNDERSTORMS WITH TORNADOES, DAMAGING WINDS, AND LARGE
HAIL POSSIBLE THIS AFTERNOON...

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to develop in western Wisconsin mid-day,
and move northeast across the area this afternoon. Some of the
storms are likely to be severe and produce damaging wind gusts and
large hail. Tornadoes are also possible with the storms.

The greatest potential for severe storms will be east of a line
from Wisconsin Rapids to Wausau to Iron Mountain, Michigan, and
will occur between noon and 800 pm.

Gusty south winds will produce large waves on Lake Michigan,
which will lead to an increased risk of strong currents and
hazardous swimming conditions at Lake Michigan beaches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms late Monday afternoon and
Monday night across far north-central Wisconsin. Severe weather is
not expected with these storms.

The next chance for thunderstorms arrives Wednesday into
Thursday. The potential for severe weather with these storms is
uncertain this far in advance.

Hot and humid weather is forecast to return Wednesday and
Thursday with heat indices approaching 100 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely to be needed this afternoon.

LMZ521-522-541>543-021100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1018 AM CDT Sun Jul 1 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Thunderstorms may pose a significant hazard to boaters on the bay
and lake this afternoon and early this evening. Gusty south winds
will also create hazardous conditions for small craft. Patchy
dense fog is also possible, mainly on the lake.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms on Wednesday into Thursday.

Skowronski

In the hours before

Local storm report, Jul 1, 2:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     8 N IOLA                44.62N 89.11W
07/01/2018                   WAUPACA            WI   LAW ENFORCEMENT

            FEW TREES DOWN. TIME ESTIMATED BY RADAR.

&&

GENEB
Local storm report, Jul 1, 2:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     APPLETON                44.26N 88.40W
07/01/2018  M49 MPH          OUTAGAMIE          WI   AWOS

&&

SAC
Local storm report, Jul 1, 2:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     2 W APPLETON            44.26N 88.44W
07/01/2018                   OUTAGAMIE          WI   LAW ENFORCEMENT

            TREES DOWN.

&&

SAC
Local storm report, Jul 1, 2:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     W APPLETON              44.26N 88.40W
07/01/2018                   OUTAGAMIE          WI   AMATEUR RADIO

            NEAR HWY 96 AND COUNTY ROAD T. A FEW BRANCHES DOWN. POWER
            OUT.

&&

SAC
Local storm report, Jul 1, 3:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     ASHWAUBENON             44.46N 88.08W
07/01/2018  M52 MPH          BROWN              WI   ASOS

&&

SAC
Local storm report, Jul 1, 3:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT SUN JUL 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     4 SW HOWARD             44.52N 88.12W
07/01/2018  M60 MPH          BROWN              WI   TRAINED SPOTTER

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:16 PM CDTSpecial Weather StatementGRBOutagamie, Waupaca, Winnebago59 min
Jun 30, 8:45 PM CDTSpecial Weather StatementGRBFlorence15 min
Jun 30, 9:09 PM CDTSpecial Weather StatementGRBVilas51 min
Jul 1, 3:29 AM CDTSmall Craft AdvisoryGRB22 hr
Jul 1, 3:43 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc21 hr
Jul 1, 12:01 PM CDTSpecial Weather StatementGRBShawano44 min
Jul 1, 12:10 PM CDTSevere Thunderstorm WarningGRBMenominee, Portage, Shawano, Waupaca50 min
Jul 1, 12:18 PM CDTTornado WarningGRBShawano, Waupaca42 min
Jul 1, 12:23 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto82 min
Jul 1, 12:43 PM CDTTornado WarningGRBMarinette, Oconto47 min
Jul 1, 1:20 PM CDTSevere Thunderstorm WarningGRBMarinette55 min
Jul 1, 1:26 PM CDTSpecial Weather StatementGRBBrown49 min
Jul 1, 1:28 PM CDTSpecial Marine WarningGRB92 min
Jul 1, 1:37 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie53 min
Jul 1, 1:38 PM CDTSpecial Weather StatementGRBWaushara52 min
Jul 1, 1:54 PM CDTSpecial Weather StatementGRBWinnebago51 min
Jul 1, 2:06 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Waushara, Winnebago39 min
Jul 1, 2:10 PM CDTSpecial Marine WarningGRB65 min
Jul 1, 2:27 PM CDTSpecial Weather StatementGRBDoor48 min
Jul 1, 2:40 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano50 min
Jul 1, 2:53 PM CDTSpecial Marine WarningGRB106 min
Jul 1, 3:13 PM CDTSevere Thunderstorm WarningGRBBrown, Marinette, Oconto47 min
Jul 1, 3:27 PM CDTSpecial Marine WarningGRB93 min
Jul 1, 5:00 PM CDTSpecial Marine WarningGRB30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.